MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. SCREWDRIVER; KNEE INSTRUMENT

MICROPORT ORTHOPEDICS INC. SCREWDRIVER; KNEE INSTRUMENT
Model Number 18410135
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, screwdriver broke off in the stem extractor.Surgery was extended greater than 30 minutes.
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Additional Manufacturer Narrative
The alleged complaint is confirmed.The product was returned for investigation.Examination of the returned product confirmed that it had sustained damage.The hex tip had fractured and was stuck in the mating component of the stem extractor.It is likely that hex geometry had sustained damage and became stuck leading to fracture under force.The instruments were well worn and old judging from the appearance and lot numbers.The hex edges can wear of years of use, and this issue is largely unavoidable over the lifetime of the instrument.This instrument was purchased in 2006.Review of the device history record for this lot indicates that this product met all acceptance criteria at the time of manufacturing.There were no trends identified for this instrument and complaint type.This is the only complaint for this lot and the first complaint for the product since 2022.The microport instrument cleaning and handling instructions (150802) indicate that the instruments are susceptible to damage over time and should be inspected prior to and after each use.In addition, the cleaning and handling instructions also state, "end of functional life is normally determined by wear and damage due to use." this complaint is addressed by wd014283 - common instrument failure modes memo.This issue will continue to be monitored through complaint tracking.
 
Event or Problem Description
Allegedly, screwdriver broke off in the stem extractor.The surgery was extended greater than 30 minutes.

Brand Name
SCREWDRIVER
Common Device Name
KNEE INSTRUMENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key21230639
Report Number3010536692-2025-00015
Device Sequence Number15338901
Product Code HXX
UDI-Device IdentifierM684184101351
UDI-PublicM684184101351
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number18410135
Device Catalogue Number18410135
Device Lot Number332719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown